Jump to content
Important Survey - Please Participate ×

Ativan Use/ Taper/ Jump???


[sa...]

Recommended Posts

I'm a newbie :(....took Ativan 1 mg a day ( AM ) for a little over 4 months to recover from a situational anxiety attack ( things settled down )....stopped for a couple weeks with no issues and then continued for another month after a friend passed away ( and I think from drinking a few beers one night ). Stopped for 5 days but had terrible anxiety/agitation on 5th day ( probably because CT ) so went back to 1mg to .5 mg for 10 days ( depending on how I felt ). This is the point I started looking into what Ativan was all about ( should of done it sooner ). For last 10 days I have been taking .25 mg per day with good days and so-so days. Some days symptom free while other days anxiety/agitation.  Exercising a little and that helps. Some days I wait to take dose until symptoms appear ( good or bad???). Insomnia some nights , other nights sleeping 3-5 hrs. I have been reading a lot of posts and educating myself about benzos on internet. Looking for advice from experienced buddies on how to best go forward and best way to taper further using pills and then stopping. I know I have kind of been all over the place with usage but I am just trying to figure out this whole experience and put as little Ativan in my system as possible. Doctor never told be about long term use risks and actually said I could take up to 3 times a day????? Thanks.....
Link to comment
Share on other sites

Stopping suddenly or too rapidly is ill advised. So is stopping and starting.  Sometimes subsequent withdrawals are more difficult than the previous one. When tapering it is important to be consistent. Taking when needed usually ends up poorly. Find the lowest dose you feel stable at, and then begin your taper from there. The recommended reduction rate is 5 to 10 percent every two weeks.
Link to comment
Share on other sites

×
×
  • Create New...